Wisconsin, 2007

Drought in Wisconsin, June 12 to 18, 2007

June 12 to 18, 2007 · NWS GRB · 1 event in 1 county or zone

Thunderstorms that moved across Wisconsin on June 18th produced widespread rainfall amounts in excess of one inch over the northern part of the state. This rainfall brought an end to the D2, severe drought, conditions present across parts of northern Wisconsin, including northwest Vilas County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms that moved across Wisconsin on June 18th produced widespread rainfall amounts in excess of one inch over the northern part of the state. This rainfall brought an end to the D2, severe drought, conditions present across parts of northern Wisconsin, including northwest Vilas County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 12, 2:00 AM CST, 4 hours earlier.

Area forecast discussion, Jun 12, 2:00 AM CST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 AM CDT TUE JUN 12 2007

.SYNOPSIS...PATTERN ACRS THE CENTRAL AND ERN CONUS AND SE CANADA
CURRENTLY QUITE BLOCKY. MAIN WESTERLIES WERE FLOWING THROUGH THE BASE
OF A TROF OVER WRN NOAM...THEN NEWD ARND THE BLOCK AND TOWARD GREENLAND.
THE MAIN CHGS DURING THE FCST PERIOD WL BE FOR THE BLOCKING TO VERY
SLOWLY WEAKEN. AS IT DOES SO...THE WESTERLIES SHOULD GRADUALLY SAG SWD
INTO THE FCST AREA.

ALMOST NO CHC OF PCPN EARLY WITH UPR RIDGE ANCHORING THE BLOCK LOCKED IN
RIGHT ACRS THE FCST AREA. PCPN CHCS WL BEGIN TO INCR DURING THE LATTER
PART OF THE FCST PERIOD WHEN THE RIDGE STARTS TO WEAKEN/SHIFT SE. COULD
BE SOME DECENT RAINS LATE IN THE FCST PERIOD AS SIG UPR TROF EMBEDDED IN
THE WESTERLIES MIGRATES EWD ACRS THE AREA. TEMPS WL BE ABV NORMAL...
EXCEPT NEAR THE LAKE WHERE PERSISTENT ESE FLOW DURING THE DAYS WILL KEEP
READINGS COOLER.
&&

.SHORT TERM...TDA/TNGT/WED. UPR RIDGE LOCKED IN OVER THE AREA WL KEEP WX
CHANGES MINIMAL. MAIN CHG LIKELY TO BE MOISTURE...AS MODELS WERE
CONSISTENT IN SHOWING DRIER AIR CIRCULATING WWD INTO THE AREA TDA. SO
LOWERED AFTN DWPTS AND DECREASED CLDS ACRS THE NW PART OF THE FCST AREA.
THE SE ALREADY WAS CLR. THAT ALSO SUPPORTED TRIMMING MINS SOME TNGT. THE
GFS-BASED MAV HAD A 49 FOR A MIN AT RHI FOR TNGT. THAT SEEMED A BIT LOW
SO PULLED BACK INTO THE LOWER 50S FOR NOW AND WL ALLOW THE DAY SHIFT TO
SEE HOW MUCH DRIER AIR WORKS INTO THE AREA BEFORE LOWERING ANY FURTHER.
RECYCLED TDAS MAXT GRID FOR USE ON WED.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
STRONG RIDGE REMAINS OVER THE REGION EARLY IN THE LONG TERM...KEEPING
WARM AND DRY CONDITIONS OVER THE REGION THROUGH THURSDAY NIGHT.
VARIATIONS BETWEEN MODELS AND RUNS BEGIN TO SHOW FOR FRIDAY AND
SATURDAY. MAIN DIFFERENCES OCCUR WITH THE STRENGTH OF DISTURBANCE
EXITING THE PACIFIC NORTHWEST. 12Z GFS/GFS ENS/ECMWF WERE IN GOOD
AGREEMENT WITH STRENGTH AND LOCATION OF H500 TRACK...WHILE THE 00Z
NAM/GEM/GFS DRIVES STRONGER DISTURBANCE AND H500 HEIGHTS FARTHER SOUTH.
HAVE LEANED TOWARDS GFS ENS/ECMWF SOLUTION. WEAK SFC FRONT APPROACHES
NRN WI ON FRIDAY AND FRIDAY NIGHT. AS FRONT ATTEMPTS TO SLIDE TO THE
SOUTH AND EAST AND INTO LINGERING DRY AIR...FORCING LOOKS TO
SUBSTANTIALLY WEAKEN OVER NRN WI. WITH EXISTING FORECAST BEING DRY AND
FAIRLY STRONG RIDGE IN PLACE...HAVE ONLY BUMPED CLOUD COVER UP WITH THE
APPROACH AND PASSAGE OF THE FRONT FOR NOW...BUT PCPN CHANCES MAY BE
NEEDED IN THE FUTURE.

BEHIND WEAK FRONT AND H500 DISTURBANCE...SECOND WEAK RIDGE BUILDS OVER
THE NORTHERN PLAINS FOR THE WEEKEND...WHICH SHOULD BRING CONTINUED WARM
AND DRY CONDITIONS TO THE AREA. NEXT SYSTEM APPROACHES THE REGION FOR
THE BEGINNING OF THE WEEK...AS TROUGH BEGINS TO INTENSIFY OVER THE
ROCKIES. EXISTING FORECAST LOOKS TO BE IN GOOD SHAPE ON TIMING OF
PCPN...CONSIDERING THE DIFFERENCES SEEN IN THE MODELS.
&&

.AVIATION...VRF CONDITIONS EXPECTED THRU PERIOD AS UPR RIDGE DOMINATES
THE AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/SRF
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 12, 2:15 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
315 AM CDT TUE JUN 12 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
315 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...NORTH CENTRAL...AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEKEND AND EARLY NEXT WEEK.
IT IS TOO EARLY TO MAKE A RELIABLE ESTIMATE OF THE SEVERE RISK POSED
BY THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-564-131100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
315 AM CDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE LATE IN THE WEEKEND AND EARLY NEXT WEEK.
IT IS TOO EARLY TO MAKE A RELIABLE ESTIMATE OF THE SEVERE RISK POSED
BY THE STORMS.

SKOWRONSKI/SRF
WEATHER.GOV/GREENBAY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Vilas

When
June 12, 6:00 AM CST to June 18, 6:00 PM CST
Where
Vilas forecast zone
Reported by
Other Federal Agency
Coordinates
46.053, -89.515 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44886.